Gastrointestinal (GI) and hepatobiliary disorders affect the str
Gastrointestinal (GI) and hepatobiliary disorders affect the structure and function of the GI tract. Many of these disorders often have similar symptoms such as abdominal pain, cramping, constipation, nausea, bloating, and fatigue. Since multiple disorders can be tied to the same symptoms, it is important for advanced practice nurses to carefully evaluate patients and prescribe treatment that targets the cause rather than the symptom. Once the underlying cause is identified, an appropriate drug therapy plan can be recommended based on medical history and individual patient factors. In this Discussion, you examine a case study of a patient who presents with symptoms of a possible GI/hepatobiliary disorder, and you design an appropriate drug therapy plan. Consider the following case study: Patient HL comes into the clinic with the following symptoms: nausea, vomiting, and diarrhea. The patient has a history of drug abuse and possible Hepatitis C. HL is currently taking the following prescription drugs: Synthroid 100 mcg daily Nifedipine 30 mg daily Prednisone 10 mg daily To prepare: Review this weeks media presentation on pharmacology for the gastrointestinal system. Review the provided case study. Reflect on the patients symptoms, medical history, and drugs currently prescribed. Think about a possible diagnosis for the patient. Consider whether the patient has a disorder related to the gastrointestinal and hepatobiliary system or whether the symptoms are the result of a disorder from another system or other factors such as pregnancy, drugs, or a psychological disorder. Consider an appropriate drug therapy plan based on the patients history, diagnosis, and drugs currently prescribed. With these thoughts in mind: Post an explanation of your diagnosis for the patient including your rationale for the diagnosis. Then, describe an appropriate drug therapy plan based on the patients history, diagnosis, and drugs currently prescribed.